Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 3, NWS Salt Lake City, UT

May 25, 2006

NWS Salt Lake City, UT issued this red flag warning at May 25, 2006, 3:01 PM MDT. It took effect at May 26, 2006, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 3:01 PM MDT (21:01 UTC)
In effect from
May 26, 2006, 10:00 AM MDT
Expired
May 26, 2006, 10:00 PM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 252101
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 PM MDT THU MAY 25 2006

UTZ420-434-435-439-440-260515-
/O.UPG.KSLC.FW.A.0003.060526T1600Z-060527T0400Z/
/O.NEW.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/
/O.NEW.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
301 PM MDT THU MAY 25 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY 
FOR STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES 
FOR FIRE WEATHER ZONES 420...434...435...439 AND 440 BELOW 
7500 FEET...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY
FOR STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES
FOR FIRE WEATHER ZONES 420...434...435...439 AND 440 BELOW 
7500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY
FOR STRONG WINDS AND VERY LOW HUMIDITIES ACROSS WESTERN AND
SOUTHWEST UTAH. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO
10 PM MDT SATURDAY FOR STRONG WINDS AND VERY LOW HUMIDITIES ACROSS
WESTERN AND SOUTHWEST UTAH. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA
FRIDAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35
MPH ARE EXPECTED FRIDAY AFTERNOON. THIS COMBINED WITH RELATIVE
HUMIDITY BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THROUGH FRIDAY EVENING.

A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE
FRIDAY NIGHT INTO SATURDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL
CONTINUE TO STRENGTHEN AHEAD OF THIS FRONT DURING THE DAY
SATURDAY...AND COMBINED WITH RELATIVE HUMIDITY BELOW 15
PERCENT...WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ437-260515-
/O.NEW.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/
/O.NEW.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-
301 PM MDT THU MAY 25 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY FOR 
STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES FOR FIRE 
WEATHER ZONE 437 BELOW 7500 FEET...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY FOR
STRONG WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONE 437 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT FRIDAY
FOR STRONG WINDS AND VERY LOW HUMIDITIES ACROSS SOUTHWEST UTAH. A
RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 10 PM MDT
SATURDAY FOR STRONG WINDS AND VERY LOW HUMIDITIES ACROSS SOUTHWEST
UTAH.

VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA
FRIDAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35
MPH ARE EXPECTED FRIDAY AFTERNOON. THIS COMBINED WITH RELATIVE
HUMIDITY BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THROUGH FRIDAY EVENING.

A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE
FRIDAY NIGHT INTO SATURDAY. SOUTH TO SOUTHWEST WINDS WILL
CONTINUE TO STRENGTHEN AHEAD OF THIS FRONT DURING THE DAY
SATURDAY...AND COMBINED WITH RELATIVE HUMIDITY BELOW 15
PERCENT...WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-424-431-432-438-441-445>449-260515-
/O.NEW.KSLC.FW.A.0004.060527T1600Z-060528T0400Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
301 PM MDT THU MAY 25 2006

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 423...424...431...432...438...441 AND
445 THROUGH 449 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS COMBINED WITH LOW RELATIVE
HUMIDITIES. THIS WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND
SOUTHERN UTAH...AS WELL AS THE CENTRAL AND SOUTHERN WASATCH FRONT
FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA
THROUGH SATURDAY. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO
NORTHERN UTAH LATE FRIDAY NIGHT INTO SATURDAY. STRONG SOUTH WINDS
WILL CONTINUE AHEAD OF THIS FRONT DURING THE DAY SATURDAY...AND
COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT...ARE EXPECTED TO
RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

SEAMAN
3 follow-up statements
000 
WWUS85 KSLC 260446
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1046 PM MDT THU MAY 25 2006

UTZ420-434-435-437-439-440-261045-
/O.CON.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/
/O.CON.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
1046 PM MDT THU MAY 25 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
FRIDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM
MDT SATURDAY. 

VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA
FRIDAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
35 MPH ARE EXPECTED FRIDAY AFTERNOON. THIS COMBINED WITH RELATIVE
HUMIDITY BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THROUGH FRIDAY EVENING.

A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE
FRIDAY NIGHT INTO SATURDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL
CONTINUE TO STRENGTHEN AHEAD OF THIS FRONT DURING THE DAY
SATURDAY...AND COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT...
WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-424-431-432-438-441-445>449-261045-
/O.CON.KSLC.FW.A.0004.060527T1600Z-060528T0400Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
1046 PM MDT THU MAY 25 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA
THROUGH SATURDAY. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO
NORTHERN UTAH LATE FRIDAY NIGHT INTO SATURDAY. STRONG SOUTH WINDS
WILL CONTINUE AHEAD OF THIS FRONT DURING THE DAY SATURDAY...AND
COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT...ARE EXPECTED
TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KSLC 261031
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
431 AM MDT FRI MAY 26 2006

UTZ420-262215-
/O.CAN.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/
/O.CON.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
431 AM MDT FRI MAY 26 2006

...RED FLAG WARNING IS CANCELLED FOR SATURDAY FOR FIRE WEATHER ZONE  
420...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR STRONG WINDS AND VERY LOW RELATIVE 
HUMIDITIES FOR FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR SATURDAY FOR NORTHWEST UTAH. A RED FLAG
WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT
THIS EVENING FOR FIRE WEATHER ZONE IN NORTHWEST UTAH.

VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF WESTERN
UTAH TODAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
35 MPH ARE EXPECTED TO DEVELOP AHEAD OF A POTENT PACIFIC SYSTEM
THIS AFTERNOON. THIS COMBINED WITH RELATIVE HUMIDITY BELOW 15
PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH
THIS EVENING.

A COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE TONIGHT
INTO SATURDAY. THIS FRONT WILL USHER IN MUCH COOLER AND MORE MOIST
AIR. THEREFORE THE RED FLAG WARNING FOR SATURDAY HAS BEEN
CANCELLED.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-424-261145-
/O.CAN.KSLC.FW.A.0004.060527T1600Z-060528T0400Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
431 AM MDT FRI MAY 26 2006

...FIRE WEATHER WATCH IS CANCELLED FOR SATURDAY FOR FIRE WEATHER 
ZONES 423 AND 424...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
FIRE WEATHER WATCH. 

A COLD FRONT IS EXPECTED TO MOVE INTO THE SALT LAKE AND UTAH
VALLEYS AND ACROSS THE WASATCH FRONT BY EARLY AFTERNOON ON
SATURDAY. THIS FRONT WILL USHER IN MUCH COOLER AIR. THEREFORE THE
FIRE WEATHER WATCH HAS BEEN CANCELLED AS CONDITIONS ARE NOT
EXPECTED TO REACH CRITICAL LEVELS.

$$

UTZ431-432-438-441-445>449-262215-
/O.UPG.KSLC.FW.A.0004.060527T1600Z-060528T0400Z/
/O.EXA.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
431 AM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY 
FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES. THIS WARNING
INCLUDES FIRE WEATHER ZONES 431...432...438...441...AND 445
THROUGH 449 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES
ACROSS SOUTHEASTERN UTAH...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA
THROUGH SATURDAY. A POTENT COLD FRONT IS EXPECTED TO MOVE INTO
NORTHERN UTAH LATE TONIGHT INTO SATURDAY. STRONG SOUTH WINDS WILL
CONTINUE AHEAD OF THIS FRONT DURING THE DAY SATURDAY. RELATIVE
HUMIDITY READINGS WILL FALL BELOW 15 PERCENT. THIS COMBINATION
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-435-437-439-440-262215-
/O.CON.KSLC.FW.W.0003.060526T1600Z-060527T0400Z/
/O.CON.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
431 AM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR STRONG WINDS AND VERY LOW RELATIVE 
HUMIDITIES FOR FIRE WEATHER ZONES 434...435...437...439...AND 440 
BELOW 7500 FEET...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
SATURDAYFOR STRONG WINDS AND VERY LOW RELATIVE 
HUMIDITIES FOR FIRE WEATHER ZONES 434...435...437...439...AND 440 
BELOW 7500 FEET...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR MUCH OF WESTERN AND SOUTHERN UTAH. A
RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
SATURDAY.

VERY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA
TODAY. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH
ARE EXPECTED THIS AFTERNOON. THIS COMBINED WITH RELATIVE HUMIDITY
BELOW 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THROUGH THIS EVENING.

A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE
TONIGHT INTO SATURDAY. STRONG SOUTH WINDS WILL CONTINUE AHEAD OF
THIS FRONT DURING THE DAY SATURDAY. RELATIVE HUMIDITY READINGS
WILL FALL BELOW 15 PERCENT. THIS COMBINATION WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 261958
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
158 PM MDT FRI MAY 26 2006

UTZ434-435-437-439-440-270400-
/O.CON.KSLC.FW.W.0003.000000T0000Z-060527T0400Z/
/O.CON.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
158 PM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ZONES 
434...435...437...439 AND 440 BELOW 7500 FEET...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ZONES
434...435...437...439 AND 440 BELOW 7500 FEET...

A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY REMAINS
IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR MUCH OF WEST CENTRAL AND
SOUTHWEST UTAH. A RED FLAG WARNING FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY ALSO REMAINS IN EFFECT FOR MUCH OF WEST CENTRAL
AND SOUTHWEST UTAH FROM 10 AM TO 10 PM MDT SATURDAY.

STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN
EXCESS OF 45 MPH WILL CONTINUE ACROSS WEST CENTRAL AND SOUTHWEST
UTAH THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING
HOURS. THESE WINDS WILL COMBINE WITH VERY LOW RELATIVE
HUMIDITY...BELOW 15 PERCENT...TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THROUGH THE EVENING.

A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE
TONIGHT THROUGH SATURDAY. STRONG SOUTH WINDS OF 20 TO 30
MPH...WITH GUSTS IN EXCESS OF 45 MPH...ARE ONCE AGAIN EXPECTED
AHEAD OF THIS FRONT LATE SATURDAY MORNING THROUGH SATURDAY
EVENING. A VERY DRY AIRMASS AHEAD OF THIS FRONT WILL CONTINUE TO
RESULT IN RELATIVE HUMIDITY BELOW 15 PERCENT. THIS COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST
UTAH SATURDAY. 

THIS COLD FRONT IS EXPECTED TO MOVE THROUGH WEST CENTRAL AND
SOUTHWEST UTAH SATURDAY NIGHT...BRINGING MUCH COOLER AIR AND
ALLEVIATING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. 


$$

UTZ420-270400-
/O.CON.KSLC.FW.W.0003.000000T0000Z-060527T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
158 PM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ZONE
420...

A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR THE GREAT SALT
LAKE DESERT AND MOUNTAINS.

STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN
EXCESS OF 45 MPH WILL CONTINUE ACROSS NORTHWEST UTAH THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. THESE WINDS
WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY...BELOW 15
PERCENT...TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH
THE EVENING.

A COLD FRONT IS EXPECTED TO MOVE INTO NORTHWEST UTAH LATE TONIGHT.
THIS FRONT WILL USHER MUCH COOLER AND MORE MOIST AIR INTO
NORTHWEST UTAH...ALLEVIATING THE THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS ACROSS NORTHWEST UTAH ON SATURDAY. 

$$

UTZ431-432-438-441-445>449-270400-
/O.CON.KSLC.FW.W.0004.060527T1600Z-060528T0400Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
158 PM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ZONES
431...432...438...441 AND 445 THROUGH 449 BELOW 7500 FEET...

A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT SATURDAY FOR MUCH OF
EAST CENTRAL AND SOUTHEAST UTAH.

A POTENT COLD FRONT IS EXPECTED TO MOVE INTO NORTHERN UTAH LATE
TONIGHT THROUGH SATURDAY. AHEAD OF THIS FRONT...STRONG SOUTH
WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH...ARE
EXPECTED LATE SATURDAY MORNING THROUGH SATURDAY EVENING. A VERY
DRY AIRMASS AHEAD OF THIS FRONT WILL CONTINUE TO RESULT IN
RELATIVE HUMIDITY BELOW 15 PERCENT. THIS COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST UTAH
ON SATURDAY.

THIS COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA LATE SATURDAY
NIGHT INTO SUNDAY...BRINGING COOLER AIR AND ALLEVIATING THE
THREAT FOR CRITICAL FIRE WEATHER CONDITIONS.

$$

SEAMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 25, 10:45 AM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 25, 10:45 AM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1045 AM MDT THU MAY 25 2006

.SYNOPSIS...INCREASING SOUTHWEST FLOW AHEAD OF A COLD PACIFIC
TROUGH WILL DEVELOP TODAY AND REMAIN OVER THE AREA THROUGH FRIDAY.
THE ASSOCIATED COLD FRONT WILL MOVE OVER NORTHWEST UTAH FRIDAY
NIGHT THEN MOVE SLOWLY OVER THE REMAINDER OF THE AREA SATURDAY.

&&

.DISCUSSION...RIDGE HAS MOVED EAST AND SOUTHWEST FLOW ALOFT IS
ESTABLISHING AHEAD OF THE NEXT SYSTEM. MOISTURE HAS INCREASED
SLIGHTLY WITH MIXING RATIOS BARELY ABOVE 3 G/KG AND CONVECTION
SHOULD DEVELOP OVER THE MOUNTAINS TODAY AS ENOUGH MID-LEVEL
MOISTURE IS PRESENT.

FLOW ALOFT INCREASES AGAIN TOMORROW AS THE COLD FRONT APPROACHES
THE AREA. NAM AND GFS WARM 700 MB TEMPERATURES ON FRIDAY TO 11-16
DEGREES CELSIUS OVER THE AREA WITH GFS 700 MB WINDS APPROACHING
45-50 KNOTS. NAM WINDS AT 700 MB SEEM UNDERDONE BUT NAM BOUNDARY
LAYER WINDS STILL INDICATE THAT FRIDAY WILL BE WINDY WITH
BOUNDARY LAYER WINDS INCREASING TO 20-25 KNOTS BY FRIDAY EVENING.
ALL MODELS AGREE WITH GOOD THERMAL PACKING ALONG THE FRONTAL
BOUNDARY THOUGH ECMWF CONTINUES TO BACK OFF FRONTS STRENGTH ON THE
00Z RUNS. NAM...GFS...AND UKMET ALL BRING -4 TO -6 DEGREES
TEMPERATURES AT 700 MB INTO NORTHERN UTAH. LAKE EFFECT SHOWERS
SHOULD BE EXPECTED TO DEVELOP BEHIND THE FRONT AS THE GREAT SALT
LAKE SURFACE TEMPERATURE IS AVERAGING 15 DEGREES CELSIUS. WITH -4
DEGREES CELSIUS AIR MOVING OVER THE LAKE BEHIND THE FRONT...THERE
IS ENOUGH OF LAKE-AIR TEMPERATURE DIFFERENCE TO GET LAKE EFFECT
SHOWERS GOING. A GOOD AMOUNT OF SHEAR IS PRESENT ALONG THE FRONT
FOR THE POSSIBILITY OF STRONG WIND GUSTS ACCOMPANYING THE FRONT
AND MAYBE GRAUPEL OR HAIL IMMEDIATELY BEHIND THE FRONT.
PRECIPITATION TYPE WILL REMAIN A CHALLENGE OVER THE NEXT SEVERAL
DAYS AS SNOW LEVELS COULD LOWER TO NEAR 6000 FEET BEHIND THE
FRONT.

TROUGH REMAINS OVER THE AREA THROUGHOUT THE WEEKEND AND SUNDAY
COULD BE CONVECTIVE ONCE AGAIN AS THE COLD POOL AT 500 MB ARRIVES
BRINGING SUB MINUS 20 DEGREE CELSIUS AIRMASS OVER THE AREA. BROAD
TROUGH REMAINS TO THE WEST OF THE AREA AND RIDGE REMAINS TO THE
EAST FOR MOST OF THE NEXT WEEK. THE INTERMOUNTAIN REGION SHOULD
REMAIN IN NEAR NORMAL TEMPERATURE REGIME WITH ENOUGH WIGGLES IN
THE FLOW PATTERN TO CREATE AFTERNOON AND EVENING CONVECTION OVER
THE AREA.

&&

.AVIATION...SEE LATEST SLCTAFSLC.

&&

.FIRE WEATHER...SIGNIFICANT WARMING TREND CONTINUING TODAY WITH
SOUTHWEST WINDS INCREASING ALOFT. CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED UNTIL FRIDAY WITH THE APPROACH OF A
PACIFIC SYSTEM. WIND AND RELATIVE HUMIDITY THRESHOLDS ARE EXPECTED
TO MEET CRITICAL LEVELS OVER WESTERN AND SOUTH-CENTRAL UTAH FRIDAY
AFTERNOON. FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL WESTERN
AND SOUTHERN ZONES WITH THE EXCEPTION OF FIRE WEATHER ZONE 437
WHERE FUELS MAY STILL TO MOIST. CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED AGAIN ON SATURDAY WITH EVEN STRONGER WINDS AS THE
FRONT PUSHES OVER THE AREA.

&&

.HYDROLOGY...ABOVE NORMAL TEMPERATURES HAVE RIVERS AND STREAMS ON
THE RISE ONCE AGAIN. AS MOST WATERWAYS HAVE ALREADY PEAKED...NO
FLOODING IS EXPECTED AT THIS TIME...HOWEVER RIVERS AND STREAMS
WILL REMAIN NEAR BANK FULL AND WILL BE MOVING SWIFTLY. FLOOD
ISSUES WILL BE CLOSELY MONITORED OVER THE HOLIDAY WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 10 PM FRIDAY FOR UTZ003-
     UTZ004-UTZ005-UTZ015-UTZ016-UTZ019-UTZ020.

WY...NONE.
&&

HALL
Hazardous weather outlook, May 25, 5:40 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
540 AM MDT THU MAY 25 2006

UTZ001>021-WYZ021-261200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
540 AM MDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON
FRIDAY AND THEN IMPACT UTAH OVER THE HOLIDAY WEEKEND. AHEAD OF
THIS SYSTEM...DRY AND WINDY CONDITIONS WILL SPREAD ACROSS PORTIONS OF
UTAH. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITIES WILL BRING
INCREASED FIRE DANGER TO THE WESTERN VALLEYS ON FRIDAY AND THEN
ACROSS THE SOUTHERN AND EASTERN PORTIONS OF UTAH ON SATURDAY. SEE THE
LATEST FIRE WEATHER STATEMENT FOR DETAILS.

THE WINDS COULD BECOME QUITE STRONG OVER SOUTHERN AND EASTERN UTAH
SATURDAY AND COULD IMPACT TRAVEL AND RECREATION ACTIVITIES.

IN ADDITION...MUCH COOLER TEMPERATURES WILL SPREAD INTO NORTHERN UTAH
AND SOUTHWEST WYOMING ALONG WITH A THREAT OF SNOW DOWN TO ABOUT THE
7000 FOOT LEVEL IN THE FAR NORTHERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:38 AM MDTFire Weather WatchSLC10 hr
May 25, 3:01 PM MDTFire Weather WatchSLC14 hr
May 25, 3:01 PM MDTRed Flag WarningSLC3 days

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.